Alert archive / Maine / Frost Advisories in 2012
Frost Advisory 7, NWS Gray, ME
NWS Gray, ME issued this frost advisory at Sep 24, 2012, 2:09 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Grafton County, New Hampshire. It took effect at Sep 25, 2012, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2012, 2:09 PM EDT (18:09 UTC)
- In effect from
- Sep 25, 2012, 2:00 AM EDT
- Expired
- Sep 25, 2012, 7:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WWUS71 KGYX 241809 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 209 PM EDT MON SEP 24 2012 ...A FROST ADVISORY IS IN EFFECT FOR LATE TONIGHT ACROSS THE WESTERN FOOTHILLS OF MAINE AND CENTRAL NEW HAMPSHIRE... .LIGHT WINDS AND DRY CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S BY DAYBREAK. THIS WILL ALLOW FROST TO DEVELOP ACROSS PARTS OF THE FOOTHILLS. MEZ012-NHZ003-004-250215- /O.NEW.KGYX.FR.Y.0007.120925T0600Z-120925T1100Z/ SOUTHERN OXFORD-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... LITTLETON...NORTH CONWAY 209 PM EDT MON SEP 24 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT FROM 2 AM UNTIL 7 AM. * IMPACTS...A FROST ADVISORY MEANS THAT AREAS OF FROST IS EXPECTED...ESPECIALLY IN LOW LYING AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. && $$
1 follow-up statement
004 WWUS71 KGYX 250156 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 956 PM EDT MON SEP 24 2012 ...A FROST ADVISORY IS IN EFFECT EARLY TUESDAY MORNING ACROSS THE WESTERN FOOTHILLS OF MAINE AND CENTRAL NEW HAMPSHIRE... .LIGHT WINDS AND DRY CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S BY DAYBREAK. THIS WILL ALLOW FROST TO DEVELOP ACROSS PARTS OF THE FOOTHILLS. MEZ013-014-251100- /O.EXA.KGYX.FR.Y.0007.120925T0600Z-120925T1100Z/ SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INCLUDING THE CITIES OF...FARMINGTON...WILTON...MADISON... SKOWHEGAN...PITTSFIELD 956 PM EDT MON SEP 24 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY TUESDAY MORNING FROM 2 AM UNTIL 7 AM. * IMPACTS...A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED...ESPECIALLY IN LOW LYING AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. && $$ MEZ012-NHZ003-004-251100- /O.CON.KGYX.FR.Y.0007.120925T0600Z-120925T1100Z/ SOUTHERN OXFORD-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... LITTLETON...NORTH CONWAY 956 PM EDT MON SEP 24 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY TUESDAY MORNING FROM 2 AM UNTIL 7 AM. * IMPACTS...A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED...ESPECIALLY IN LOW LYING AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 24, 11:25 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 24, 11:25 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1125 AM EDT MON SEP 24 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD SOUTH OF NEW ENGLAND TODAY AND WILL SHIFT OFFSHORE TONIGHT. HIGH PRESSURE WILL HOLD OFF THE EAST COAST ON TUESDAY AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL PUSH INTO NEW ENGLAND ON WEDNESDAY AND WILL MOVE OFF THE COAST WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST THURSDAY AND WILL CREST OVER THE REGION ON FRIDAY. A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE NORTHEAST ON THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1125AM UPDATE: FCST UPDATE TO REFELCT SCT SHWRS IN THE MTNS AND FOOTHILLS...MORE CLDS ELSEHWER. A FEW TWEAKS TO AFTN TEMPS BASED ON LATEST OBS DATA. NO OTHER CHANGES ATTM. PREV DISC; HIGH PRESSURE WILL BUILD SOUTH OF NEW ENGLAND TODAY AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE NORTHEAST. WILL SEE SUNSHINE TO START THE DAY...GIVING WAY TO SCATTERED TO BROKEN LOW TO MID LEVEL CLOUDINESS BY EARLY AFTERNOON WITH THE MOST CLOUDINESS IN NORTHERN ZONES. LOOKING FOR A COOLER DAY THAN YESTERDAY WITH HIGHS IN THE MID TO UPPER 50S IN THE NORTH AND LOWER TO MID 60S IN THE SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... CLOUDS WILL DIMINISH THIS EVENING AS HIGH PRESSURE MOVES OFFSHORE SOUTH OF NEW ENGLAND. LOOKING FOR LOWS IN THE LOWER TO MID 30S NORTH AND MID 30S TO LOWER 40S SOUTH. HIGH PRESSURE WILL PROVIDE ONE MORE NICE DAY ON TUESDAY AS IT HOLDS OFF THE EAST COAST. SHOULD SEE A MOSTLY SUNNY FIRST HALF OF THE DAY BEFORE SOME CLOUDS SHIFT INTO NORTHERN AND WESTERN ZONES IN THE AFTERNOON. WILL SEE A SLIGHT MODERATION IN TEMPS WITH HIGHS IN THE LOWER TO MID 60S NORTH AND MID 60S TO LOWER 70S IN THE SOUTH. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... UPR LVL FLOW BECOMES SW TUESDAY NGT ALLOWING A SHIFT WAVE TROF AND JET SEGMENT TO SWING NE TOWARD THE REGION BRINGING IN A THREAT OF SHRA. THE UPR LVL TROF SHIFTS TO THE E FORCING A SFC FNT TO SHIFT TOWARD THE REGION ON WEDNESDAY GIVING US A BETTER CHC OF SHRA. THE UPR LVL TROF CONTINUES TO MOVE E AND WEAKEN WEDNESDAY NGT AS IT PUSHES THE SFC FNT THRU. HAVE SPLIT THE CHC OF PRCP WEDNESDAY NGT INTO TWO 6 HOUR PERIODS TO COVER THE HIGHER CHC OF PRCP DURING THE FIRST HALF OF THE NGT FOLLOWED BY DRYING WX AS THE FNT MOVES BY FOR THE LAST HALF OF THE NGT. HIGH PRES FOLLOWS WITH DRY AND COOLER WX THURSDAY THRU FRIDAY. ANOTHER UPR LVL TROF DIGS SE FROM CANADA AND BRINGS UNSETTLED WX AS IT CUTS OFF AND DRIFTS OVER THE REGION SATURDAY THRU MONDAY WITH A CHC OF SHRA EACH DAY. GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR TUESDAY NGT AND WEDNESDAY. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT USED A BLEND OF GFS40, HPC GUIDANCE AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... SHORT TERM...VFR THROUGH TUESDAY. LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...MVFR TO IFR IN SHRA DEVELOPING TUESDAY NGT...CONTINUING WEDNESDAY THEN ENDING FROM W TO E WEDNESDAY NGT WITH THE PASSAGE OF A CD FNT. MAINLY VFR WX THURSDAY THRU FRIDAY. && .MARINE... SHORT TERM...WINDS/SEAS REMAIN BLO SCA CRIT. NO FLAGS NEEDED. LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...SW FLOW INCREASES IN ADVANCE OF AN APPROACHING CD FNT TUESDAY NGT...WEDNESDAY AND INTO WEDNESDAY NGT. WIND GUSTS COULD REACH SCA LEVELS OVER THE OPEN WATERS...AND THIS WILL LIKELY PUSH SEAS TO SCA LEVELS OVER THE OPEN WATERS AS WELL. A CD FNT MOVES THRU LATE WEDNESDAY NGT... SHIFTING WINDS TO THE NW THOUGH THE CD AIR ADVECTION COULD CONT WIND GUSTS TO SCA LEVELS FOR THE REST OF WEDNESDAY NGT AND INTO THURSDAY MORNING. WINDS AND SEAS DROP BELOW SCA LEVELS DURING THE DAY THURSDAY AS HIGH PRES BUILDS IN. THIS HIGH WILL KEEP WINDS AND SEAS BELOW SCA LEVELS THURSDAY NGT AND FRIDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 24, 1:53 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 153 PM EDT MON SEP 24 2012 MEZ007>009-013-014-018>028-NHZ001-002-005>010-013-014-251800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 153 PM EDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012-NHZ003-004-251800- SOUTHERN OXFORD-NORTHERN GRAFTON-NORTHERN CARROLL- 153 PM EDT MON SEP 24 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-251800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 153 PM EDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Maine, 2012Frost Advisories in New Hampshire, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.